MAUDE Adverse Event Report: ZIMMER BIOMET, INC. E-POLY 36MM +3 MAXROM LNR SZ23; PROSTHESIS, HIP

ZIMMER BIOMET, INC. E-POLY 36MM +3 MAXROM LNR SZ23; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: pt-116054-regen/rnglc+ ltd 54mm sz 23-893710, 650-1057-delta ceramic option head dia3 6-811710, 650-1064-cer option type 1 tpr sleve -6 pe 1-938200, 51-106100-tprlc 133 mp type1 pps so 10.0 1-3730440, 103533-ti low profile screw 6.5x30mm ia6.5x30mm-760590, 123741-3/8-24 apical hole plug 1/cup-033860, 103532-bm acet lp dome scw ti s/tap d ia6.5x25mm-893710.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2020 - 01647.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient was revised approximately 2 years post implantation due to polyethylene wear.During the procedure it was noted that the polyethylene and locking ring were broken.A new polyethylene and locking ring were implanted.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records and radiographs by a health care professional.X-rays revealed anterior edge wear on the poly and the retaining ring within the shell had fractured.Device history record (dhr) was reviewed and no discrepancies were found.Root cause of the event could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the patient was revised approximately 2 years post implantation due to pain and polyethylene wear.During the revision, it was noted that the locking ring was fractured.The liner and locking ring were replaced without complication.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
E-POLY 36MM +3 MAXROM LNR SZ23
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9954169
Report Number0001825034-2020-01611
Device Sequence Number2438080
Product Code MAY
UDI-Device Identifier00880304469099
UDI-Public(01)00880304469099
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K090103
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2021
Device Model NumberN/A
Device Catalogue NumberEP-108223
Device Lot Number837090
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight90